Lately, I’ve felt stronger with more clarity of mind. Still have memory issues, slow processing speed, and substantial organizational issues.
I am learning to have confidence in my convictions. That little gut of mine is always right, even when I don’t understand why it feels the way it does. Now I know to go with it.
Today, I was wiped. I had little sleep, no food in the house, and much to sort out. The BP was elevated too. Sometimes, a day like that means rest, and sometimes it means complete withdrawal from people and, therefore, reduced stress. Today was that day.
I was on Ritalin, my pep pill, to keep me functioning. On the medication, any problem would send me into panic mode. At that point, things seemed hopeless, and sleeping forever to avoid the pain and suffering seemed a good idea.
Since I stopped Ritalin, I have no suicidal thoughts. Since weaning off the beta-blockers, my mind is less foggy. I can think. Without Ritalin, it was hard for me to get up and go in the mornings, but I hope exercise and the lack of beta-blockers will help.
I have had no choice but to be the physician to heal myself. The medications that I was taking for years were making my symptoms worse. The doctors didn’t discover that. I did. It is a tough job to be a patient and your doctor. I wish I didn’t have to be.
Medications sometimes cause more problems than they treat.
7 thoughts on “TBI: Medications Made Me Feel Worse”
Welcome back to your power.
Whatever it takes to restore and rejuvenate your self is worth it!
Great rumination, Angela; my empathy antenna are waving wildly. Your mind seems very clear to me…!
Have you considered/can you consider massage therapy? My daughter introduced me to a friend many months ago; she has recently started a new regimen on me: some sort of Europe-birthed primarily foot and facial and neck-area soothing-but-with-an-edge treatments that, after only a couple of weeks, led me to tell her “Know what? What you are doing for me not only seems to be giving my crippled spine some relief but has spilled over into a clearer, more satisfied, less chaotic mindset! I’m thinking better, writing better….” She was/is immensely gratified to hear it, and I am more than immensely grateful….
Hi Bob. Sounds wonderful. My weary feet love to be massaged. How often did you do it?
Angela [this is indeed Bob, although this system seems bent on making me “anonymous”!), I’m about four weeks into this 2x-per-week regimen that my therapist proposed; total about four months after which I presume she’ll assess and recommend continuation or simply go back to the traditional full-body massages, (She has so far taken from-rear and from-side photos twice to see if there’s any visible improvement). The wonder is that she is so conscientious and caring that the second treatment each week is cost-free to me/included in the first! (Not intended in any way to be snarky, I think CoVID has so impacted her client workload that she has perhaps sufficient time for me…in addition, if she and I are successful, she may be able to use our success to persuade local peer therapists to try it and work the program into their own “kitbag” of options.)
I imagine that my words demonstrate that I am thrilled, and blessed, even if the experience doesn’t in the end translate into measurable benefit for this 77-yo bod….
(One ending thought: this is only my amateurish speculation, but it seems to me that this therapeutic methodology may well have roots in the ancient-honed Chinese acupuncture, where needles target pressure points (along “meridians”?) just as my therapist is targeting similar areas of my feet, face, neck with her fingers/hands….)
I wish you the best, at your “young” age, in whatever might develop. Don’t give up, please! (But a caution I’m sure you’re well-attuned to. Make sure any physical intervention takes into account your professed TBI, about which I can, of course, have no in-depth awareness…but I want you to know that I am always wary of “unintended consequences.”)
Hi Bob. I am happy for you. Sounds like you are in a good place getting the therapy you need. It makes a difference in your mood.
Not sure why you pop up as Anonymous. I am suppose to get chat support but it’s hidden and I have to go on twitter each time to find the link.
Have a great Sunday!
Angela the Doctors know what the side effects are, especially Ritalin the drug of choice for so-called hyperactive children mostly Black boys! It’s all about the money!